MAUDE Adverse Event Report: SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent open reduction internal fixation surgery for trochanteric fracture of femur.While drilling the hole for a locking screw, the drill bit interfered posterior part on the hole of a nail.The surgeon removed the drill sleeve and hit the drill bit with a hammer.Because the drill bit was continued to be hammered in the state of interfering with the nail hole, the drill bit got worn out and could not be used.The surgery was completed within thirty (30) minutes delay.It is considered that there may be problems such as distortion in instruments such as sleeve, insertion handle, and connecting screw.Patient outcome is reported as stable.No further information is available.This report is for one (1) unknown insertion handle this is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: 510k: this report is for an unknown insertion handle/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: product code #: 03.010.405, synthes lot #: l676309, manufacturing site: werk hägendorf, release to warehouse date: january 17, 2018.A manufacturing record evaluation was performed for the non-sterile article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the insert-handle radioluc f/pfna, the analysis shows the device is in good conditions.A dimensional inspection was not performed for the insert-handle radioluc f/pfna.A functional test was performed the aiming arm 130° for pfna blade was assemble to the insert-handle radioluc f/pfna.The device pass the functional test.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the insert-handle radioluc f/pfna would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13171066
Report Number8030965-2022-00103
Device Sequence Number14592827
Product Code LXH
UDI-Device Identifier07611819349421
UDI-Public(01)07611819349421
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot NumberL676309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - NAILS: FEMORAL; UNK - SCREWS: NAIL DISTAL LOCKING; UNK -CONNECTING/COUPLING SCREW
Patient SexUnknown